Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 16, 2006, 5:34 PM CDT for Vernon Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2006, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 16, 2006, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:15 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 16, 4:15 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 PM CDT WED AUG 16 2006 .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED BROAD SFC CIRCULATION OVER THE NE GULF...WITH REMNANT MCV OFF THE MOUTH OF THE MS RIVER...AND MID/UPPER LOW OVER THE NE GOMEX. THUNDERSTORMS HAVE DEVELOPED OVER ACADIANA THIS AFT IN REGION OF DEEPENINGMOISTURER AND COVERGENT ZONE BETWEEN SFC HIGH OVER THE NW GULF AND AFOREMENTIONED SFC LOW....FURTHER AIDED BY SUBTLE VORTICES ROTATING SW IN FLOW BETWEEN UPPER HIGH/LOW. NOT EXPECTING BULK OF THIS ACTIVITY TO LAST BEYOND SUNSET...BUT WILL LEAVE A 20 POP IN THROUGH MIDNIGHT. OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH A BREAK...SORT OF...FROM THE HEAT EXPECTED OVER THE NEXT FEW DAYS. THUNDERSTORM COVERAGE EXPECTED TO INCREASE AS UPPER RIDGE CENTERED OVER THE ARKLATEX REGION ORIENTS ITSELF MORE EAST TO WEST JUST NORTH OF THE GULF COAST REGION...AND TUTT LOW OVER THE NE GOMEX SLIPS WWD UNDERNEATH THE RIDGE AXIS. SLIGHTLY COOLER TEMPERATURES WILL NOT NECESSARILY TRANSLATE INTO A MORE COMFORTABLE AIRMASS HOWEVER...AS LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AT LEAST STEADY STATE...INCREASING TO 2 PLUS INCHES AT TIMES. THUNDERSTORM CHANCES EXPECTED TO DECREASE LATE WEEKEND INTO EARLY NEXT WEEK AS RIDGE AXIS BUILDS BACK OVER THE AREA. FOR MID WEEK...LATEST GFS NOW ADVERTISING A WEAK SFC BOUNDARY...DARE I SAY FRONT...TO SLIP THROUGH THE AREA AFTER MEANDERING TO OUR NORTH FOR THE EARLY PART OF THE WEEK. WHILE THE PROGGED PATTERN CHANGE OF A MEAN EAST COAST TROF WOULD NOT PRECLUDE THIS POSSIBILITY...WOULD PREFER TO SEE A TREND DEVELOP BEFORE I BUY INTO THE DRIER AIR FILTERING IN. && .AVIATION...ISOLD TSRA VCTY KLFT AND KAEX UNTIL SUNSET. THESE STORMS ARE PRODUCING PROLIFIC CG STRIKES PER DETECTION NETWORK. OTHERWISE...VFR EXPECTED ALL TERMINALS FOR THE OVERNIGHT HOURS. && .MARINE...GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO PERSIST OVER THE COASTAL WATERS...WITH THUNDERSTORM COVERAGE INCREASING FOR THE NEXT FEW DAYS AS AN UPPER LOW MOVES WEST ACROSS THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 96 78 91 / 20 30 20 40 KBPT 77 96 78 91 / 20 20 20 40 KAEX 74 98 74 95 / 20 20 20 30 KLFT 78 95 77 91 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
Hazardous weather outlook, Aug 16, 4:08 AM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED AUG 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-171100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY. THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME PERIOD. BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES ...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 4:21 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL INTRACOASTAL CITY 29.78N 92.16W
08/16/2006 M0.75 INCH VERMILION LA CO-OP OBSERVER
COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
GUST IN THE CANAL.
&&
MOGGEDLocal storm report, Aug 16, 4:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM MARINE TSTM WIND 13 SSE PECAN ISLAND 29.47N 92.37W
08/16/2006 M50 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 26.
&&
MOGGEDLocal storm report, Aug 16, 4:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL CARENCRO 30.31N 92.04W
08/16/2006 M1.00 INCH LAFAYETTE LA LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LSP TROOP I.
&&
MOGGEDLocal storm report, Aug 16, 5:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG BORDELONVILLE 31.11N 91.91W
08/16/2006 AVOYELLES LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TELEPHONE POLES DOWN.
&&
MOGGEDLocal storm report, Aug 16, 5:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM MARINE TSTM WIND 5 SSW BURNS POINT 29.51N 91.56W
08/16/2006 M47.00 MPH GMZ455 LA C-MAN STATION
41 KNOT WIND GUST MEASURED BY SALT POINT ASOS
&&
SHAMBURGERLocal storm report, Aug 16, 5:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM MARINE TSTM WIND 41 S BURNS POINT 28.98N 91.47W
08/16/2006 M58.00 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 120.
0115 PM MARINE TSTM WIND 36 S BURNS POINT 29.06N 91.45W
08/16/2006 E50.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 100.
0137 PM MARINE TSTM WIND 54 SSW BURNS POINT 28.82N 91.74W
08/16/2006 M55.00 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 158.
0155 PM MARINE TSTM WIND 57 S BURNS POINT 28.76N 91.70W
08/16/2006 E50.00 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 182.
0223 PM HAIL MORGAN CITY 29.70N 91.19W
08/16/2006 E0.75 INCH ST. MARY LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS PATROL CAR RECEIVING PENNY
SIZE HAIL IN MORGAN CITY.
0258 PM MARINE TSTM WIND 5 SSW BURNS POINT 29.51N 91.56W
08/16/2006 M47.00 MPH GMZ455 LA C-MAN STATION
41 KNOT WIND GUST MEASURED BY SALT POINT ASOS
0400 PM TSTM WND DMG 2 NW DEVILLE 31.37N 92.18W
08/16/2006 RAPIDES LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SHED DESTROYED AND TREE DOWN 2
MILES NORTHWEST OF DEVILLE.
0412 PM HAIL INTRACOASTAL CITY 29.78N 92.16W
08/16/2006 M0.75 INCH VERMILION LA CO-OP OBSERVER
COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
GUST IN THE CANAL.
0437 PM MARINE TSTM WIND 13 SSE PECAN ISLAND 29.47N 92.37W
08/16/2006 M50.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 26.
0450 PM TSTM WND DMG BORDELONVILLE 31.11N 91.91W
08/16/2006 AVOYELLES LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TELEPHONE POLES DOWN.
0454 PM HAIL CARENCRO 30.31N 92.04W
08/16/2006 M1.00 INCH LAFAYETTE LA LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LSP TROOP I.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 16, 1:44 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 16, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 65 min |
| Aug 16, 2:38 PM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 16, 3:39 PM CDT | Special Marine Warning | LCH | 66 min | |
| Aug 16, 3:55 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 65 min |
| Aug 16, 4:04 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 56 min |
| Aug 16, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 61 min |
| Aug 16, 4:17 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 58 min |
| Aug 16, 4:23 PM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 16, 4:36 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 54 min |
| Aug 16, 4:46 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 59 min |
| Aug 16, 4:51 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette | 54 min |
| Aug 16, 4:53 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 67 min |
| Aug 16, 5:18 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 57 min |
| Aug 16, 5:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 64 min |
| Aug 16, 6:24 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 66 min |
| Aug 16, 6:30 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.